Jump to content
Joshappetite

Joshappetite: I really need some help please

Recommended Posts

Joshappetite

Im going through a very, very severe withdrawal from Zoloft and a bunch of other psych meds. I took Zoloft for about 18 months, then stopped cold turkey. A few months later I had a complete mental breakdown with severe panic attacks and depression I never had prior to going on Zoloft. I didnt realize for a long time that it was from the drug, and I thought it was caused by circumstances in my life. For the next 11 months I went to a psychiatrist thinking it was just a new case of severe depression, and was given a bunch of different psych meds, including lamictal, trileptal, vraylar, latuda, and a few more that I cant even remember. I even reinstated Zoloft at one point. None of these new meds I was on for very long, because I kept having bad reactions to all of them. Zoloft I was on the longest, for about 2 months, while the rest only for about 1 to 3 weeks or so. This went on for almost a year untill I did some research recently and discovered it was actually me being in Zoloft for 18 months and quitting cold turkey that did this to me. All the other meds I took in the last year made me worse. I was also in Xanax for about 4 months. I took it every day, and sropped cold turkey in December. I went through a terrible withdrawal that im still feeling effects from. I was put on Gabapentin that im still in the process of weaning off slowly. Now im an extremely severe state if withdrawal. I ve gotten worse instead of better in the last year because of how much drugs were put in me. The last time I took a psych med was 4 months ago, besides the gabapentin that im still weaning off. Im severely depressed, severely anhedonic,I have PSSD, have severe fatigue and loss of appetite, and ive been housebound this last month. Ive had occasional windows during this whole experience, but 90 percent of the time my symptoms are there and lately im much worse. Im in an unbelievable amountof pain every second and I dont think im gonna make it. Im very suicidal and Im almost completely hopeless. Someone please help me. Im horrified ill be stuck like this forever, and even if I can eventually recover, I dont know if I can make it through im in so much pain. I just want my feelings back, my anhedonia is so strong I havent smiled in months. Please help me.

 

 

 

Share this post


Link to post
Altostrata

Welcome, Josh.

 

Yes, the combination of Zoloft and benzo withdrawal syndrome can be awful. Please be patient, the emotional anesthesia is part of withdrawal syndrome.

 

What times of day are you taking your drugs, and at what dosages? Does the gabapentin help? Why are you tapering it?

Share this post


Link to post
ChessieCat

Joshappetite posted the following (quoted below) in:  drugfreeprof-my-daughter-lex1992-has-fully-recovered

 

Quote

Hi, im new to this forum and I read your story and its very inspiring. Im going through a very severe withdrawal from a whole bunch of psych meds I was put on, mainly Zoloft and Gabapentin. I have very severe depression, severe anxiety, fatigue, loss of appetite, and PSSD. I feel like my life is over.Noone around me believes what im going through, and ive been using your story as an example that im not making this up and my symptoms are actually from the psych meds. Thank you so much for the detailed account it gives me some hope that I might one day recover. I could really use some words of encouragement from someone who has experience with this, because right now im very suicidal and hopeless. Thank you 

Share this post


Link to post
Joshappetite

I take Gabapentin 3 times a day, at a total of 500 milligrams a day. Its the only drug that im still on.I stopped everything else about 4 months ago. I dont think its been helping, ive been on it around 9 months. Im tapering it because I read it can cause sexual side effects, and im trying to figure out if thats the reason I have what seem like Pssd symptoms. I think my dysfunction is most likely from pssd, but I cant be sure untill I stop the Gabapentin. My taper plan is for about another 5 months. Also I read Gabapentin can increase depression, which is the last thing I need.

Share this post


Link to post
Rosetta

Your anhedonia will go away.  I know it's really an awful feeling.  I'm so sorry this has happened to you.  I saw your post elsewhere   You do love her or thus would not disturb you.  It is awful to have that blank feeling.  Be prepared to feel very intense feelings for her when your feelings come back.  It's quite overwhelming. 

Thank you. Did you ever have any problems with anhedonia? Its by far the worst thing im experiencing. I cant feel any pleasure or feelings of love at all. I have a 5 year old daughter who I used to have an incredibly intense love for. Now she hugs me and I feel nothing. The absence of any feeling is unbelievably horrible and disturbing beyond words.

Share this post


Link to post
Carmie

Hi Joshappetite, 

 

I’m so sorry that you are struggling so much. Just know, as Rosetta said, the anhedonia will eventually go away as your brain heals. Our brains have an incredible capacity to heal. I know that the withdrawal symptoms can sometimes be extremely overwhelming, but you won’t always be feeling the way you’re feeling now. 

 

If you’re planning on tapering the gabapentin please go slow, no more than 10% a month. Going down from 500mg to 0mg in five months is too quick. You may end up with really bad withdrawals on top of what you’re already going through.

 

If you’re still going through severe withdrawals from the other meds it’s best to stabilise before you even think of tapering the gabapentin. 

 

Take care💚

 

Share this post


Link to post
Joshappetite

Thank you for responding. My problem is I keep reading horrible stories about people like me who never recovered. Im terrified that im one of those people. Its been over a year of unbelievable mental and emotional pain, and im only getting worse. People keep telling me im gonna get better, but what about those that never do? Im so scared. I havent been able to get out of bed for weeks.

Share this post


Link to post
Altostrata
On 2/28/2019 at 6:57 PM, Altostrata said:

What times of day are you taking your drugs, and at what dosages? Does the gabapentin help? Why are you tapering it?

 

Please give more detail about your drug schedule.

 

Have you always had a tendency to catastrophize or is this a new habit of mind?

Share this post


Link to post
SkyStreamer
5 hours ago, Joshappetite said:

Thank you for responding. My problem is I keep reading horrible stories about people like me who never recovered. Im terrified that im one of those people. Its been over a year of unbelievable mental and emotional pain, and im only getting worse. People keep telling me im gonna get better, but what about those that never do? Im so scared. I havent been able to get out of bed for weeks.

 

Hi JA!

 

Sorry to hear you're struggling! I'm struggling lately too myself. It's a constant battle the last few days. Not fun at all! :)

 

Have you considered trying to stop this habit of reading stories about people who have not recovered (yet!)? I think it would be better if you started focusing only on success stories. Our minds and souls are such powerful, strange, and mysterious things.

 

One thing I've learned is that the more attention you give to negative things, the more those negative things can become a part of your life,. And, thankfully, the more you focus on positive things, the more those positive things can come into your life. The choice is yours. Be brave and try to adopt the positive approach!

 

@Altostrata makes a good point! You should provide more info about your drug schedule. This will help people understand your situation better, and allow them to provide you with more relevant info and suggestions. The sooner the better. If you need help doing this, you can always ask one of the moderators. 

 

We're all rooting for you! You're in my thoughts!

Share this post


Link to post
Joshappetite

@Altostrata im taking 400 mg of gabapentin total a day, I take it once in the morning and once at night. Im on a taper plan to reduce 100 mg a month. Im down from starting at 900mg.

I think ive always catastrophized things. It was always my defense mechanism to expect the worst case scenario, so that way if it happens at least Id be expecting it. I developed this from a lifetime of trauma and things always going very wrong. After a while you just expect them to, and its very hard to change that way of thinking. 

 

Share this post


Link to post
Altostrata

What times of day are you taking your drugs, and at what dosages? Does the gabapentin help? Why are you tapering it?

 

If you continue to exaggerate the negative, you will make everything so much harder for yourself and for us.

 

Please consider non-drug treatments to change self-destructive habits of mind, read

 

Non-drug techniques to cope with emotional symptoms

 

Easing your way into meditation for a stressed-out nervous system

 

Music for self-care: calms hyperalertness, anxiety, aids relaxation and sleep

 

Shame, guilt, regret, and self-criticism

 

Health anxiety, hypochondria, and obsession with symptoms

 

Ways to cope with daily anxiety

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy